Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Sets of multiplicity and differentiable functions. II


Author: Robert Kaufman
Journal: Trans. Amer. Math. Soc. 200 (1974), 427-435
MSC: Primary 42A72; Secondary 26A16
DOI: https://doi.org/10.1090/S0002-9947-1974-0380258-7
MathSciNet review: 0380258
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The stability of certain sets of multiplicity is studied with reference to special classes of differentiable functions. Kronecker sets are produced as examples of instability. The most difficult theorem uses probability theory and an estimation of Kolmogoroff's $ \varepsilon $-entropy in a certain space of functions.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Éléments de mathématique. I: Les structures fondamentales de l'analyse. Fasc. VIII. Livre III. Topologie générale. Chap. 9: Utilisation des nombres réels en topologie générale, Actualités Sci. Indust., no. 1045, Hermann, Paris, 1958. MR 30 #3493. MR 0173226 (30:3439)
  • [2] G. F. Clements, Entropies of sets of functions of bounded variation, Canad. J. Math. 15 (1963), 422-432. MR 28 #2190. MR 0158969 (28:2190)
  • [3] O. S. Ivašev-Musatov, $ M$-sets and $ h$-measures, Mat. Zametki 3 (1968), 441-447 = Math. Notes 3 (1968), 281-285. MR 37 #3273. MR 0227689 (37:3273)
  • [4] J.-P. Kahane, Séries de Fourier absolument convergentes, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 50, Springer-Verlag, Berlin and New York, 1970. MR 43 #801. MR 0275043 (43:801)
  • [5] J.-P. Kahane and R. Salem, Ensembles parfaits et séries trigonométriques, Actualités Sci. Indust., no. 1301, Hermann, Paris, 1963. MR 28 #3279. MR 0160065 (28:3279)
  • [6] R. Kaufman, A functional method for linear sets, Israel J. Math. 5 (1967), 185-187. MR 38 #4902. MR 0236607 (38:4902)
  • [7] -, Sets of multiplicity and differentiable functions, Proc. Amer. Math. Soc. 32 (1972), 472-476. MR 0340928 (49:5678)
  • [8] -, Kronecker sets and metric properties of $ {M_0}$-sets, Proc. Amer. Math. Soc. 36 (1972), 519-524. MR 46 #9638. MR 0310540 (46:9638)
  • [9] -, Topics on Kronecker sets, Ann. Inst. Fourier Grenoble (to appear). MR 0340983 (49:5733)
  • [10] G. G. Lorentz, Approximation of functions, Holt, Rinehart and Winston, New York, 1966. MR 35 #4642. MR 0213785 (35:4642)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42A72, 26A16

Retrieve articles in all journals with MSC: 42A72, 26A16


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0380258-7
Keywords: Kronecker set, $ {M_0}$-set, $ {C^1}$ function, Riemann-Lebesgue lemma
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society